MAUDE Adverse Event Report: MINERVA SURGICAL, INC. HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM; THERMAL ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM; THERMAL ENDOMETRIAL ABLATION DEVICE
Model Number M006580210
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The warnings section for genesys hta states: "leakage of heated fluid can cause serious burn or injury to the tissue contacted, including tissue in or around the cervix, vagina, perineum, etc.Failure to follow instructions or to heed any warnings or cautions could result in serious patient or user injury"."the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue"."throughout the procedure, carefully observe the junction of the procedure sheath with the external cervical os to confirm a tight cervical seal and that there is no fluid leakage".The procedure set was reportedly discarded and was not returned for evaluation.A review of the procedure set history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that during an hta procedure performed in a (b)(6) year-old patient suffering from aub, hot fluid leaked resulting in a second-degree unintended thermal effect on her buttock.The patient is currently undergoing treatment for this adverse event which involves debridement with flap.

Brand Name
HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM
Common Device Name
THERMAL ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
MDR Report Key12600531
Report Number3011011193-2021-00020
Device Sequence Number11768210
Product Code MNB
UDI-Device Identifier08714729809456
UDI-Public08714729809456
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberM006580210
Device Catalogue NumberM006580211
Device Lot Number27134240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR